IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 3526 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed1988    
    Printed76    
    Emailed0    
    PDF Downloaded132    
    Comments [Add]    
    Cited by others 1    

Recommend this journal

 

 DRUG WATCH
Year : 2012  |  Volume : 44  |  Issue : 1  |  Page : 129-130

Valproate-induced encephalopathy with predominant pancerebellar syndrome


Department of Neurology, Chhatrapati Sahuji Maharaj Medical University, Lucknow, Uttar Pradesh, India

Correspondence Address:
Rajesh Verma
Department of Neurology, Chhatrapati Sahuji Maharaj Medical University, Lucknow, Uttar Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.91886

Rights and Permissions

Valproate-induced hyperammonemic encephalopathy is a rare event clinically characterized by impaired sensorium, vomiting, headache, seizures and focal neurological deficits. The pathogenesis of this dreadful complication is not well understood, although hyperammonemia has been implicated in causation of encephalopathy. In this submission, we have highlighted a case of valproate-induced encephalopathy who presented mainly with bilateral cerebellar features and generalized slowing on electroencephalogram. High index of suspicion of valproate-induced hyperammonemic encephalopathy is required if diffuse ataxia is present as it is a potentially reversible clinical disorder.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow